Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 15, 2006, 5:03 AM CST for Lonoke County, Pulaski County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 5:03 AM CST (11:03 UTC)
- Expired
- Nov 15, 2006, 7:00 AM CST
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:17 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 15, 3:17 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 317 AM CST WED NOV 15 2006 .SHORT TERM...WEDNESDAY THROUGH SATURDAY LITTLE APPRECIABLE DIFFERENCES ARE NOTED IN THE MODELS THROUGH 24 HOURS BEFORE THEY BEGIN TO DIVERGE. AFTER THAT TIME...NAM SOLUTION BECOMES MORE AMPLIFIED THAN ITS GFS COUNTERPART AND TAKES A MORE SOUTHERN ROUTE WITH THE UPPER LOW. ALL OTHER MODELS PREFER A MORE NORTHERN TRACK AND THIS SOLUTION IS ALSO SUPPORTED BY THE ENSEMBLE MEANS. GFS SOLUTION HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM AND THE PREFERRED MODEL OF LATE AND SEE NO REASON TO DIVERGE FROM ITS THINKING AT THIS POINT. DYNAMIC STORM SYSTEM WILL CONTINUE TO EFFECT THE FORECAST AREA FOR THE NEXT 24 TO 30 HOURS. SEVERE WEATHER HAS BEEN SPOTTY THIS MORNING BUT SEVERE THREAT WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT. EVENT APPEARS TO BE EVOLVING INTO MORE OF A FLASH FLOODING EVENT AS TROPICAL MOISTURE POOLED INTO THE AREA IN THE WARM SECTOR. SEVERAL REPORTS OF FLASH FLOODING HAVE BEEN RECEVED AS OF THIS MORNING. DEEP UPPER TROF OVER THE NATIONS MID SECTION WILL CONTINUE TO DIG. UPPER LEVEL LOW CURRENTLY LOCATED IN EASTERN OKLAHOMA/WESTERN ARKANSAS FORECAST TO RAPIDLY DEEPEN AS IT MOVES ACROSS THE FORECAST AREA TODAY AND IS PROGGED TO BE NEAR WEST MEMPHIS BY THE END OF THE DAY. UPPER LEVEL WINDS VERY IMPRESSIVE WITH THIS SYSTEM AND INCLUDES A 50 KNOT PLUS LOW LEVEL JET WRAPPING AROUND THE FEATURE. LATEST SURFACE ANALYSIS PLACES DEEPENING SURFACE LOW NEAR FORT SMITH WITH WARM FRONT OVER THE CENTRAL PART OF THE STATE AND TRAILING COLD FRONT EXTENDING INTO THE PINEY WOODS OF EASTERN TEXAS. SURFACE FEATURE WILL MOVE TO NEAR THE METROPOLITAN AREA EARLY THIS MORNING AND PRECIPITATION MAY BRIEFLY END AS MODELS HINTING AT SOME DRY SLOTTING. AREA FILLS IN RATHER QUICKLY AS SIGNIFICANT MOISTURE ROTATES AROUND THE CENTER OF CIRCULATION BUT PRECIPITATION SHOULD NOT BE AS HEAVY AS WHAT HAS BEEN SEEN OVERNIHGT. COLD POOL ALOFT ALSO SWINGS THROUGH AND TEMPERATURE PROFILES INDICATE SOME ELEVATED HAILERS ARE LIKELY. SEVERE WEATHER THREAT SHIFTS EASTWARD THROUGH THE DAY AS COLD FRONT QUICKLY ADVANCES. WINDS INCREASE SIGNIFICANTLY AFTER FROPA AND WILL CONTINUE THROUGH THE EVENING. APPEARS THE WINDS WILL FALL JUST SHORT OF TRUE WIND ADVISORY CRITERIA BUT WILL ISSUE A LAKE WIND ADVISORY FOR THE ENTIRE CWA. MOISTURE BEGINS TO DECREASE FROM THE SOUTHWEST LATE TONIGHT. TEMPERATURE PROFILES SUGGEST THAT LIGHT RAIN MAY END AS LIGHT SNOW ACROSS THE EXTREME NORTH LATE TONIGHT AND EARLY THURSDAY BUT ENOUGH UNCERTIANTY EXISTS RIGHT NOW TO EXCLUDE ANY MENTION OF IT IN THE GRIDS/ZONES. ONCE THE SYSTEM MOVES THROUGH...QUIET CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE PERIOD. RIDGING OVER THE CENTRAL PLAINS FLATTENS OUT AS NEXT PACIFIC STORM SYSTEM CRASHES ON SHORE WITH A BROAD NORTHWEST FLOW CONTINUING OVER THE AREA. WEAK TROF PROGGED TO COME THROUGH LATE FRIDAY BUT MAIN EFFECTS WILL BE JUST A FEW CLOUDS AND A REINFORCEMENT OF THE COOL AIR. TEMPERATURES LOOK TO AVERAGE JUST A DEGREE OF TWO BELOW NORMAL. && .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY A WEAK SHORT WAVE WILL APPROACH FROM THE WEST AT THE BEGINNING OF THE LONG TERM. IT WILL DIVE SOUTH AND INTENSIFY ONCE IT GETS EAST OF THE FORECAST AREA LATE SUNDAY NIGHT AND MONDAY. FLOW WILL BACK SLOWLY MONDAY NIGHT INTO TUESDAY. THE SURFACE PATTERN WILL HAVE A MINOR REFLECTION OF THE APPROACHING SHORT WAVE...BUT IT WILL NOT DROP ANY SIGNIFICANT RAINFALL ON SUNDAY. DRY RIDGE WILL TAKE OVER SUNDAY NIGHT THROUGH THE REMAINDER OF THE LONG TERM. TEMPERATURES WILL BEGIN SLIGHTLY BELOW NORMAL...BUT THEY WILL RISE ABOVE NORMAL BY THE END OF THE LONG TERM ON ACCOUNT OF THE DRY RIDGE. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 56 39 56 37 / 90 70 10 0 HARRISON AR 46 34 51 33 / 100 60 10 0 HOT SPRINGS AR 53 36 57 34 / 70 60 0 0 PINE BLUFF AR 56 40 56 38 / 80 70 10 0 MOUNTAIN HOME AR 48 35 52 33 / 100 70 10 0 MONTICELLO AR 56 40 57 37 / 70 70 10 0 SEARCY AR 55 39 55 37 / 100 80 20 0 MOUNT IDA AR 52 35 57 33 / 60 60 0 0 RUSSELLVILLE AR 52 35 56 32 / 90 60 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR ARZ003-ARZ004- ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021- ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034- ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045- ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062- ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT TERM...56 / LONG TERM...32
Hazardous weather outlook, Nov 15, 5:00 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED NOV 15 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE STATE TODAY AND INTO THE TENNESSEE VALLEY TONIGHT. THERE IS A CHANCE OF ADDITIONAL SEVERE WEATHER THROUGH NOON TODAY MAINLY OVER CENTRAL AND EASTERN SECTIONS OF THE STATE. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL. STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF THE DEPARTING STORM. NORTHWEST WINDS OF 15 TO 25 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON. WIND GUSTS MAY TOP OUT NEAR 40 MPH. THE WINDS WILL NOT SUBSIDE UNTIL LATE THIS EVENING WHEN THE STORM PULLS WELL OFF TO THE EAST. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT. HEAVY RAIN INUNDATED PARTS OF CENTRAL ARKANSAS EARLIER THIS MORNING. ANY ADDITIONAL RAINFALL COULD LEAD TO ADDITIONAL FLOODING PROBLEMS BUT IT APPEARS THE THE THREAT FOR WIDESPREAD HEAVY RAIN WILL DIMINISH THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Local storm report, Nov 15, 2:47 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
247 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 5 W CAMMACK VILLAGE 34.78N 92.43W
11/15/2006 E0.88 INCH PULASKI AR BROADCAST MEDIA
HAIL COVERING GROUND.
&&
58Special weather statement, Nov 15, 3:55 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST WED NOV 15 2006
ARZ021-151100-
JOHNSON-
INCLUDING THE CITIES OF...CLARKSVILLE...OZONE
355 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CST
FOR THE FOLLOWING COUNTY...
IN WESTERN ARKANSAS
JOHNSON
AT 350 AM CST...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
FROM NEAR OZARK...TO CASS...MOVING NORTHEAST AT 35 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING STRONG WINDS NEAR 50 MPH AS THEY
MOVE THROUGH JOHNSON COUNTY DURING THE NEXT HOUR. THE STORMS
PRODUCED A WIND GUST NEAR 50 MPH AS THEY MOVED THROUGH FORT SMITH
EARLIER.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM...AS WELL AS LOCALLY
HEAVY RAINFALL. RESIDENTS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING. A SEVERE
THUNDERSTORM WARNING MAY BE ISSUED IF THE STORMS INTENSIFY.
57Local storm report, Nov 15, 3:56 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL BRINKLEY 34.88N 91.19W
11/15/2006 E0.75 INCH MONROE AR LAW ENFORCEMENT
&&
58Local storm report, Nov 15, 4:22 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL BRINKLEY 34.88N 91.19W
11/15/2006 E0.75 INCH MONROE AR LAW ENFORCEMENT
&&
58Local storm report, Nov 15, 4:47 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 2 NE JOPLIN 34.56N 93.43W
11/15/2006 E0.88 INCH MONTGOMERY AR LAW ENFORCEMENT
0139 AM HAIL 1 S HOT SPRINGS VILLAGE 34.66N 93.00W
11/15/2006 E0.75 INCH GARLAND AR LAW ENFORCEMENT
&&
57Local storm report, Nov 15, 4:49 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
449 AM CST WED NOV 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CABOT 34.97N 92.02W
11/14/2006 E0.50 INCH LONOKE AR PUBLIC
0900 PM HAIL CABOT 34.97N 92.02W
11/14/2006 E0.50 INCH LONOKE AR PUBLIC
1125 PM HAIL 2 S MENA 34.55N 94.24W
11/14/2006 E1.00 INCH POLK AR LAW ENFORCEMENT
1135 PM HAIL MENA 34.58N 94.24W
11/14/2006 E0.88 INCH POLK AR EMERGENCY MNGR
ALSO MINOR STREET FLOODING IN CITY OF MENA.
1235 AM HAIL 2 NE JOPLIN 34.56N 93.43W
11/15/2006 E0.88 INCH MONTGOMERY AR LAW ENFORCEMENT
0139 AM HAIL 1 S HOT SPRINGS VILLAGE 34.66N 93.00W
11/15/2006 E0.75 INCH GARLAND AR LAW ENFORCEMENT
0145 AM HAIL 6 W DOWNTOWN LITTLE ROC 34.73N 92.34W
11/15/2006 E1.00 INCH PULASKI AR LAW ENFORCEMENT
NICKEL AND QUARTER SIZE HAIL AT THE INTERSECTION OF
INTERSTATE 630 AND SHACKLEFORD ROAD.
0145 AM HAIL 5 W CAMMACK VILLAGE 34.78N 92.43W
11/15/2006 E0.88 INCH PULASKI AR BROADCAST MEDIA
HAIL COVERING GROUND.
0220 AM FLASH FLOOD DOWNTOWN LITTLE ROCK 34.73N 92.23W
11/15/2006 PULASKI AR LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING...WITH WATER RESCUES
CURRENTLY TO RESCUE PEOPLE FROM VEHICLES. LITTLE ROCK
NATIONAL AIRPORT ADAMS FIELD ASOS REPORTED 1.03 INCHES IN
20 MINUTES.
0350 AM HAIL BRINKLEY 34.88N 91.19W
11/15/2006 E0.75 INCH MONROE AR LAW ENFORCEMENT
0405 AM HAIL BRINKLEY 34.88N 91.19W
11/15/2006 E0.75 INCH MONROE AR LAW ENFORCEMENT
&&
THESE ARE A SUMMARY OF REPORTS RECEIVED BY THE NATIONAL WEATHER
SERVICE SINCE LAST NIGHT.
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:22 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 28 min |
| Nov 14, 11:03 PM CST | Severe Thunderstorm Warning | LZK | Polk | 57 min |
| Nov 14, 11:19 PM CST | Tornado Warning | LZK | Polk | 41 min |
| Nov 14, 11:43 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 32 min |
| Nov 14, 11:53 PM CST | Tornado Warning | LZK | Montgomery | 52 min |
| Nov 15, 12:43 AM CST | Severe Thunderstorm Warning | LZK | Garland | 62 min |
| Nov 15, 1:11 AM CST | Severe Thunderstorm Warning | LZK | Saline | 49 min |
| Nov 15, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 56 min |
| Nov 15, 1:55 AM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 65 min |
| Nov 15, 2:01 AM CST | Flash Flood Warning | LZK | Garland, Montgomery, Pulaski, Saline | 3 hr |
| Nov 15, 2:47 AM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 15, 3:39 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 36 min |
| Nov 15, 3:47 AM CST | Severe Thunderstorm Warning | LZK | Montgomery | 13 min |
| Nov 15, 4:00 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 24 hr |
| Nov 15, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Drew | 40 min |
| Nov 15, 5:26 AM CST | Tornado Warning | LZK | Drew | 19 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.